Feb 3, 2000
I was first tested 2/99 and found out I was positive. My doc thinks I was probably infected years earlier judging from my numbers then (vl=51,000 and CD4's=190). Since that time my d4T, 3Tc and Sustiva have gotten my levels down to undetectable, but my CD4 are only VERY slowly creeping up (around 300 one year later).
Over the past few months especially, I have been feeling fatigued, depressed and have had very little interest in sex. Knowing that these are classic symptoms of decreased testosterone, I have been getting my levels tested and they have been between 250 - 330 (the lab norms are listed as 241 - 827). Do you believe these numbers are indicate a reason to give testosterone replacement a shot? Or might something else like low CD4 have something to do with it?
One more thing, a friend who is positive and who works out regularly like I do, said his energy and general outlook has been greatly increased by an over the counter product, that body builders looking to loose fat use, called Hydroxycut. The ingredients include 2000 mg of Hydroxagen, 910mg of Guarana extract, 334mg of MaHuang, 100mg of Salicin, 100 mg of L-Carnitine, and 300mg of Chromium Picolinate. My second question is this: Could this be harmful or unsafe to someone in my case or do you believe this could be a sensible product to try?
Response from Mr. Molaghan
Testosterone levels are usually measured as "total" testosterone or "free" testosterone. It sounds like the reference range you are using is the total testosterone. A level between 250 and 300 is at the low end of the normal range. In the presence of symptoms of fatigue, low sex drive and a "low normal" test result, treatment for hypogonadism (decreased testosterone production) might make a big difference.
I don't have much information about the nutritional supplement Hydroxycut. You might want to submit this part of the question to The Body's HREF="http://www.thebody.com/cgi/wastingans.html">Wasting, Nutrition and Exercise Forum.
Anna-Anne Life quality - feedback after some months
Fatigue, Night sweats, and worried
- Itchy Rash During Seroconversion
- Sore Throat During Seroconversion
- Burning Urethra After Touching Dried Semen Worried I Have HIV
- Cold Feet After Licking Penis Worried I Have HIV
- Dizziness After Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Red Spots After Kissing Stripper Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.